MAUDE Adverse Event Report: ABBOTT VASCULAR ABSOLUTE PRO VASCULAR; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR ABSOLUTE PRO VASCULAR; SELF EXPANDING PERIPHERAL STENT SYSTEM
Catalog Number 1012538-100
Medical Device Problem Codes Difficult or Delayed Activation (2577); Patient-Device Incompatibility (2682); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.It is unknown if the device is returning for analysis.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the external iliac artery.A 10x100mm absolute pro self-expanding stent system (sess) was being deployed; however, about half way through deployment the thumb wheel was no longer able to move.Something finally snapped and the stent came off in the patient.The deployed stent was trapped with another unspecified absolute pro stent.The patient is doing well.There was no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was not returned for evaluation.The lot history record (lhr) for this product could not be reviewed and a similar complaint query could not be performed because the product was not returned for evaluation and the lot number was not reported.The investigation determined that the reported difficulties appear to be due to operational context of the procedure.The resistance advancing was due to the tight aortic arch.Additionally, it is likely that advancing the absolute pro over the tight arch caused the shaft to kink or bend such that the shaft lumens were unable to move freely resulting in resistance with the thumbwheel and partial stent deployment.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.The received by manufacturer date on initial should have been 11/1/2019.
 
Event or Problem Description
Additional information: after the thumb wheel could no longer move, force was applied and the 10x100mm absolute pro stent released.The deployed stent was not fully apposed; therefore, a second stent was used to fully deploy the stent and trap it in its location and fully deploy it.There was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
ABSOLUTE PRO VASCULAR
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9369385
Report Number2024168-2019-13851
Device Sequence Number14002581
Product Code NIP
UDI-Device Identifier08717648176319
UDI-Public08717648176319
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1012538-100
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/03/2019
Supplement Date Received by Manufacturer12/05/2019
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;